Dizziness with ropinirole


#1

 

Hello
I'm new on here. My mum was recently diagnosed with parkinsons and has just started taking ropinirole. I saw there was a thread a while ago about the side affects, but they seemed to
gocus on gambling. I was wondering if anyone has experienced anything else? She started on 0.25 mg and managed to get up to 1mg, but it is making her feel so dizzy and ill that her dose has been reduced again. It seems to be exaggerating all her parkinsons symptoms rather than helping them. I was just wondering if anyone has had a similar experience and whether it got better with time? 
 
Thankd

#2

Hi Daughter43,

I have had many problems with this drug and I now am being taken off it as I have had the other compulsive disorder mentioned in the side effects list. The dizziness I was told is common and I too suffered from this and also felt unwell a lot of the time. I got to 3.25 before it got out of control and now I step back my medication every two weeks as you cannot stop immediately,  I am told I will be given an alternative.

Does your mum have a PK nurse that you or she can call ? I wish your mum well.

Terry


#3

Thanks for your reply, Terry. No she doesn't have a PD nurse yet. Her GP is looking into it, but doesn't have much experience of parkinsons. It feels like we have been given this diagnosis and then left without any support or information. We weren't told about any potential side effects at all so it has been quite scary especially as she lives alone. It's been such a long process just to get diagnosed, I just really wanted the drugs to make things better for her not worse. GP is hoping if we persevere with it she will start feeling less dizzy...


#4

Hi Daughter43. I first started taking Ropinirole about a year ago and my GP gave me Ralnea -the cheaper generic brand.  After about six months I began feeling very nauseous and was unable to drink even one glass of wine as it made me feel as though I'd had 2 bottles the next morning.  I asked my doctor to change me onto ReQuip and the difference was immediate - no more nausea!!  Has your mum tried changing the brand of Ropinirole she's on?  I get the occasional dizzy spell but only if I stand up too quickly.  Hope this helps x

 


#5

Thanks Janech. She spoke to a parkinsons nurse from Parkinsons UK in the end who ahead given her some good advice so she seems to be managing better now. Did you notice positive effects straight away or did it take a while?

x